I have been on a beta blocker (metoprolol) for the last year and a half. about six months ago, my GERD (which I was diagnosed with about 12 years ago and usually only flares up a couple times a year) has really flared up big time. This is a month or two after having the dosage increased on the beta blocker. I hadn’t mentioned that I have GERD to my new doctor, because when I’ve seen her, it wasn’t bothering me. But now I’ve read a few things on this forum and other places that indicates GERD may be aggravated or even caused by taking beta blockers.
I know that if I bring it up to my doctor, she’ll be reluctant to take me off the metoprolol as it’s really controlling my blood pressure and heart rate very well, and I’m unable to take some of the other types of BP meds because of side effects. She told me the last time she saw me that we were running out of other meds to try. She would probably opt for treating the GERD as well, but I really hate to put yet another bandaid on the situation.
Wondering if anyone has experienced this or has any advice?